Tizanidine, anyone?

I’m 3 1/2 months post op, but due to family circumstances haven’t healed as quickly as I was hoping.

My doc recently started me on Tizanidine, and it seems like a miracle drug - although after a few days I started having vertigo and insomnia again.
Then I realized that while I was doing elder care stuff, I forgot to pick up my gabapentin.
So, doctors love me for my compliance.
Anyway, The plan was for me to taper off the gabapentin if the tizanidine worked.
Im on 2mg, twice a day, and I’m hoping I’ve just had some gabapentin withdrawal and that the tizanidine will work. (TBH, I took 3 pills 6 hours apart yesterday and today, trying to manage the vertigo)
The pharmacy will have my refills of gabapentin tomorrow but I’m wondering about anyone else’s experience with tizanidine?

I looked up Gabapentin withdrawal symptoms & insomnia & dizziness (vertigo?) are among those listed, so you definitely could be experiencing some withdrawal symptoms especially since your Rx lapsed a bit. I hope when you start it back up, those symptoms go away again. I don’t know anything about Tizanidine except what I read after a Google search but am glad you’ve found it helpful. It’s time for you to have a break from the post op pain!

2 Likes

Not heard of anyone taking the Tizanidine that I can think of, but hoping it works for you, sending you a hug :hugs: :pray:

Thanks all - according to my PCP the Tizanidine acts directly on the CNS via the brain and that is why it’s helped so much with the kind of muscle spasms I’ve been having.
He also thinks the other symptoms are because I need to taper the gabapentin.
So, I will know more over the next week or so.

3 Likes

Sending all the best to you ! :heart:

I believe that was one of the few drugs I was prescribed but never stayed on long enough to see if it worked in light of the nausea and discomfort it would cause. I hope it begins to work for you without the dizziness.

2 Likes

How are you feeling @JPB? Better I hope!!

1 Like

Doing okay. Sleep is my biggest challenge - I am going on my 3rd night with 1-2 hrs a sleep each evening.

When do they recommend baths? I find that helps me sleep sooner.

Thank you for checking in.

You can probably take a bath at this point. Just try not to get your neck too wet. If you add a cup of epsom salt to your bath water & do a good long soak, that may help even more with sleeping. I’m glad things are at least OK. It sounds like you’re working your way over the post op “hump”.

2 Likes

Hi I was told you can take a bath by Dr H office so long as you are not soaking your neck or head (stitch area).
I hope your sleeping gets better for you ASAP.

2 Likes